MAUDE Adverse Event Report: ANGIODYNAMICS SMART PORT; SMART PORT CT SINGLE TITANIUM PORT SYSTEM WITH ATTACHABLE

ANGIODYNAMICS SMART PORT; SMART PORT CT SINGLE TITANIUM PORT SYSTEM WITH ATTACHABLE
Catalog Number CT80STPDVI
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
A territory manager reported an end user experienced with a port from a ct w/8fr detached poly cath w/vi smartport kit.Several months post procedure, the catheter was found to be fractured immediately past port stem.The patient was taken to cath lab where fragment of catheter was retrieved and removed.
 
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of the catheter was found to be fractured immediately past port stem cannot be confirmed since no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Potential root cause is catheter tubing disconnected from port housing due to unsecure connection and/or connecting catheter distal tip to port housing (i.E.Backwards) during the port placement procedure.The event description states that the catheter tubing separated from the port "immediately past port stem" after port was implanted for several months.It cannot be determined if the catheter tubing itself fractured or if the catheter tubing disconnected from the port housing.The end user makes the catheter-to-port connection during the placement procedure for this port upn.A potential root cause is end user connecting the distal tip end of the catheter tubing to the port housing (i.E.Connecting the catheter tubing backwards).The distal tip end (1cm) is bonded to the catheter tubing and this junction can be a fracture location if connected to the port housing.Dhr review of the packaging/assembly/catheter shr lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use, which is supplied to the user with this item number, contains the following statements: absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.If the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Caution: avoid piercing catheter with suture needle.Contraindications: catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Potential complications: catheter fragmentation.Catheter pinch-off.Drug extravasation (leakage).Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.The following statements reference making the catheter connection to the port housing: - insert catheter into sheath.Position the distal end of the catheter at the desired location.Peel away sheath while withdrawing it from vessel.Care should be taken not to withdraw catheter as sheath is removed.Catheter position should be confirmed radiographically.Secure catheter in place.- trim proximal end of catheter and advance through subcutaneous tunnel to the port pocket.Attach catheter to the port body.- slide the blue strain relief mechanism over the end of the catheter.The tapered end of the blue strain relief mechanism should point away from the proximal end of the catheter.For optimal results, the proximal end of the catheter should be dry.Slide the trimmed end of the catheter tip onto the stem until the catheter is flush with the stem flanges.Slide the strain relief mechanism over the catheter and onto the stem until it contacts the port body.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference pr31711.

Brand Name
SMART PORT
Common Device Name
SMART PORT CT SINGLE TITANIUM PORT SYSTEM WITH ATTACHABLE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18122135
Report Number1317056-2023-00151
Device Sequence Number12640483
Product Code LJT
UDI-Device IdentifierH787CT80STPDVI1
UDI-PublicH787CT80STPDVI1
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCT80STPDVI
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown